Tornadoes · United States · Missouri · 2024
EF1 tornado, Marquand to Hurricane, Missouri, May 26, 2024
From Marquand to Hurricane, this EF1 tornado ran 5.3 miles across Bollinger and Madison counties on May 26, 2024, touching down at 7:25 PM CDT and reaching 250 yards wide. It killed nobody, and did $70,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- May 26, 2024
- Touchdown
- 7:25 PM CDT (00:25 UTC)
- Lifted
- 7:30 PM CDT (00:30 UTC)
- On the ground
- 5 minutes
- Path length
- 5.3 miles (8.5 km)
- Path width
- 250 yards (229 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $70,000
- Counties
- Bollinger and Madison counties
- Touchdown point
- 37.427, -90.164
- Lift-off point
- 37.415, -90.069
- Record number
- 2405261825-01
The damage survey
26 damage points were recorded along this path by NWS LSX and NWS PAH, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 100 mph.
- Debris from this barn was tossed southeast into the nearby home and punctured the northern side of the roof.
- Tree branch facing the north
- Part of the roof flipped up on the southwest side of the home. Very large tree branch down also at this home.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
During the afternoon and early evening of May 26, 2024, ten tornadoes touched down in the St. Louis metropolitan area and southwest Illinois from a mix of supercells and QLCS modes. This occurred alongside numerous reports of large hail of up to 2.5 inches in diameter and damaging winds of up to 81 mph. Thankfully, there were no reported injuries or fatalities with these thunderstorms.
The second major severe weather outbreak for the month occurred on the 26th for the Quad State region. On the synoptic scale, a shortwave trough centered in the middle of the country with a 60 kt mid-level jet moved across northern Arkansas. A weak surface low was moving into SE Missouri during the morning with a secondary low located further northwest. A warm frontal boundary was draped across our area. A bowing line progressed east across SE Missouri into W Kentucky and far S Illinois between 0500-1000CST, followed by a mostly sub-severe second line that exited the region by 1300CST. The environment recovered producing fuel for more severe storms, starting with supercells 1800-2100CST with a line of storms moving east-southeastward across the entire Quad State after 1900CST, crossing through by midnight. Across the Quad State, this event produced the record for most tornado track miles in a single day in office history, along with the second most warnings issued in a day (just behind the May 8, 2024 event). Widespread straight-line wind and tornado damage resulted in over 100,000 customers without power across the Quad State. ||For the morning, MLCAPE values at 0700CST were 1000-2500 J/kg in SE Missouri. Effective bulk shear was 40-50 kts with STP of 1-3. Precipitable water was 1.6-1.9 inches, allowing for torrential rainfall rates.||The morning round of storms produced widespread straight-line wind damage across the southernmost portions of SE Missouri, especially Ripley to Stoddard Counties. Three strong tornadoes occurred during the early morning in SE Missouri. The first was a long-track EF-2 tornado beginning in Oregon County, then crossed the entirety of Ripley County before lifting on the SW side of Poplar Bluff. A destructive downburst in Dexter transitioned into an EF-2 tornado that tracked northeastward to southeast of Morley in Scott County. An EF-3 tornado that began in far eastern Stoddard County moved northeastward through Sikeston to Diehlstadt with widespread damage in Sikeston. One person (43m, indirect) in Southeast Sikeston lost his life due to a falling tree branch during cleanup. Another person (51f, indirect) in Morehouse died as a result of an unattended candle, used for lighting during the resulting power outage, causing a house fire. Flash flooding occurred in several counties in SE Missouri as a result of high rain rates with the first round of storms, with late morning storms extending flood duration. A majority of Ripley, Butler, Stoddard, and New Madrid Counties were without power as of late morning, with significant outages also occurring in Wayne, Scott, and Mississippi Counties.||Heading into the evening, MLCAPE values at 1800CST were 3500-4500 J/kg in SE Missouri. For SE Missouri, effective bulk shear rose to 45-55 kts, with SRH around 200-250 m2/s2 and STP of 2-4. 0-1 km shear was 15-20 kts. Mid-level lapse rates were 7-7.5 C/km. DCAPE of 1200-1500 J/kg provided ample opportunity for downburst winds.||Late afternoon to early evening supercells were mainly in S Illinois and W Kentucky. The few in SE Missouri approached far western counties. After several chaser videos of tornadoes west of Carter County, the cold front caught up to the storm and Carter County primarily had straight-line wind damage as a result, with a brief EF-0 tornado. Another tornado, an EF-1, entered Bollinger County southeast of Marquand. Several straight-line wind reports were received, along with more flash flooding as lingering high water and saturated soils from the day were quickly reinvigorated. 2-5 inches of rain fell across the southern two rows of counties, with some of the highest rainfall totals near the Black River and south of Cape Girardeau. More power outages occurred with Carter and Bollinger County outages, along with the seven counties from the morning with substantial outage numbers, continuing through the night. The Black River briefly flooded in Poplar Bluff following this storm.
A tornado touched down in Marquand (WFO LSX) where several tree limbs were broken. The tornado traveled southeast into Bollinger County (WFO PAH). The tornado was rated EF0 in Madison County with a path length of 1.08 miles and a max path width of 250 yards. No deaths or injuries were reported.
An EF-1 tornado began in Marquand in Madison County, then traveled southeast into Bollinger County near County Rd 846, causing uprooted trees and large broken branches. It crossed County Rd 844, and then went on to cause a swath of substantial tree damage (snapped and uprooted trees) near Crooked Creek. The tornado then moved in a more easterly direction south of the Hawn Creek Access area, before crossing County Rd 848. A home had part of its porch lifted up and damaged in this location along with large tree limbs broken. The tornado then caused a fairly decent swath of tree damage in some forested areas north of County Rd 846/Hwy 00. At the end of the tornado track, the roof of a barn was destroyed and the debris was tossed onto the adjacent home, causing roof damage. Estimated peak winds for the Bollinger County portion of this tornado, and the tornado as a whole, were 100 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:20 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 26, 6:09 PM CDT, 1 hour 16 minutes earlier. Its key messages:
- -Significant severe thunderstorms are likely through this evening, along and south of I-70. The main threats are very large hail (2"+), damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher). -Locally heavy rainfall, up to 2-5 inches, is possible with this round of storms. -Dry and mild weather expected through the work week with temperatures near normal.
Area forecast discussion, May 26, 6:09 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
609 PM CDT Sun May 26 2024
.KEY MESSAGES...
-Significant severe thunderstorms are likely through this evening,
along and south of I-70. The main threats are very large hail (2"+),
damaging winds (70-80+ mph), and strong tornadoes (EF2 or higher).
-Locally heavy rainfall, up to 2-5 inches, is possible with this
round of storms.
-Dry and mild weather expected through the work week with
temperatures near normal.
&&
.SHORT TERM... (Through Late Monday Night)
Issued at 316 PM CDT Sun May 26 2024
Latest visible satellite and radar imagery indicates that a cu
field is developing between I-70 and I-44, as well as scattered
storms as of 20z. In the meantime, strong heating is occurring in
this area with steep LR (8-8.5C/km), MU CAPEs 2000-3000 J/kg, as
well as decent deep layer shear (50-60kts). So thunderstorms will
continue to develop in this area within the strongly sheared
environment. Supercells will be the dominant convective mode then
transition to a more linear structure as the activity exits the
forecast area later this evening. There is a risk for all severe
hazards including very large hail (2"+), damaging winds (70-80+
mph) and strong tornadoes (EF2 or higher), especially along and
south of I-70.
Otherwise, there is still the possibility of locally heavy rainfall
as the storms move through. With west-east shear parallel to the
outflow boundary, could see training storms through this evening.
The latest HREF probability matched mean indicates the potential for
rainfall up to 2" over a 3 hour period. Areas that have already seen
modest rainfall in the past two days will be at higher risk for
flash flooding. So the Flood Watch remains in effect until 06z
Monday.
Surface ridge will build in behind the cold front late tonight with
dry and pleasant weather returning on Monday. Lows tonight will be
in the mid 50s to low 60s. In the meantime, a secondary shortwave
will rotate around the system and sink southeast through the
forecast area during the day on Monday. Will see increasing cu
field, but the best chances for showers will be just north of the
forecast area. Highs will be in the upper 70s to mid 80s.
Byrd
&&
.LONG TERM... (Tuesday through Next Sunday)
Issued at 316 PM CDT Sun May 26 2024
Upper level ridge will build over the western CONUS while
troughing lingers over the eastern half. Therefore the forecast
area will be in northwest flow aloft with temperatures a bit below
normal through the end of the work week. Otherwise, the pattern
begins to change late in the work week with chances of rain
returning by next weekend.
Byrd
&&
.AVIATION... (For the 00z TAFs through 00z Monday Evening)
Issued at 606 PM CDT Sun May 26 2024
Cold front has moved through KUIN, KCOU and KJEF with winds from
the northwest. Otherwise, the front is in the process of moving
through the St. Louis metro area, so kept a one hour tempo group
for MVFR ceilings and visibilities with the storms. Then rain will
move out by 02z Monday for metro area with winds veering to the
northwest.
Rest of forecast period will be VFR with northwest winds. Could
see some gusts up to 20 kts Monday afternoon with some scattered
CU as a weak shortwave moves through.
Byrd
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 1 AM CDT Monday for Audrain MO-Boone MO-
Callaway MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-
Iron MO-Jefferson MO-Lincoln MO-Madison MO-Moniteau MO-
Montgomery MO-Osage MO-Pike MO-Reynolds MO-Saint Charles MO-
Saint Francois MO-Saint Louis City MO-Saint Louis MO-Sainte
Genevieve MO-Warren MO-Washington MO.
IL...Flood Watch until 1 AM CDT Monday for Bond IL-Calhoun IL-Clinton
IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-Madison IL-
Marion IL-Monroe IL-Montgomery IL-Randolph IL-Saint Clair
IL-Washington IL.
&&
WFO LSXHazardous weather outlook, May 26, 4:19 PM CDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 419 PM CDT Sun May 26 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-272130- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 419 PM CDT Sun May 26 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Thunderstorms are expected through this evening with significant severe storms possible. Damaging winds up to 80 mph, large hail up to two inches in diameter, strong tornadoes, and flash flooding are the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. There is a chance of thunderstorms Friday through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed. Spotters are encouraged to report any severe weather, if observed, to the National Weather Service. Byrd
In the hours before
Local storm report, May 26, 7:02 PM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg 3 WSW Mehlville 38.49N 90.37W
05/26/2024 St. Louis MO Public
Two large trees topped.
&&
AELocal storm report, May 26, 7:05 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
705 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM Hail 2 S Ballwin 38.56N 90.56W
05/26/2024 M1.75 Inch St. Louis MO Trained Spotter
&&
AELocal storm report, May 26, 7:11 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
711 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM Tstm Wnd Dmg 1 ENE Farmington 37.79N 90.41W
05/26/2024 St. Francois MO Trained Spotter
Tree snapped.
&&
AELocal storm report, May 26, 7:14 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
714 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Hail Kirkwood 38.58N 90.42W
05/26/2024 M1.00 Inch St. Louis MO Public
location and time radar estimate. report
from social media.
&&
MMGLocal storm report, May 26, 7:16 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
716 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0603 PM Hail 2 S Crestwood 38.53N 90.38W
05/26/2024 M2.00 Inch St. Louis MO Public
report from social media.
&&
MMGLocal storm report, May 26, 7:21 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
721 PM CDT Sun May 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM Hail Marine 38.79N 89.78W
05/26/2024 E1.75 Inch Madison IL Public
time estimate from radar.
&&
MMGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Little Rock, AR (KLZK), 00:00Z
0.4 hours before the tornado, 288 km from the path. May 27, 2024.
- Mixed-layer CAPE
- 3524 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 4976 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.6
- 0-3 km lapse rate
- 6.3 K/km
The surface observations
Farmington (FAM), 47 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Paducah radar (KPAH), 125 km away, was scanning. The volume nearest the touchdown began at 00:26 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2024 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 26, 2024
69 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 26 | 1:06 AM CDT | EF2 | Benton, AR | 5.4 | 650 | $2.0 million | ||
| May 26 | 1:23 AM CDT | EF1 | Benton, AR | 2.3 | 600 | $100,000 | ||
| May 26 | 1:24 AM CDT | EF2 | Benton, AR | 2.4 | 1,500 | $200,000 | ||
| May 26 | 1:46 AM CDT | EF2 | Benton, AR | 7.4 | 3,000 | $80 million | ||
| May 26 | 2:10 AM CDT | EF1 | Benton, AR | 3.2 | 300 | $150,000 | ||
| May 26 | 2:16 AM CDT | EF1 | Madison, AR | 8.9 | 500 | $75,000 | ||
| May 26 | 3:27 AM CDT | EF3 | Olvey tornado, AR | 21.6 | 2,000 | 4 | 1 | |
| May 26 | 3:32 AM CDT | EF0 | Taney, MO | 4.0 | 150 | $50,000 | ||
| May 26 | 3:33 AM CDT | EF0 | Dade, MO | 3.1 | 75 | $95,000 | ||
| May 26 | 3:39 AM CDT | EF1 | Wright, MO | 2.3 | 1,200 | $100,000 | ||
| May 26 | 3:59 AM CDT | EF3 | Marion, AR | 34.6 | 1,760 | 1 | 17 | |
| May 26 | 4:11 AM CDT | EF0 | Dallas, MO | 0.8 | 100 | $18,000 | ||
| May 26 | 4:19 AM CDT | EF0 | Ozark, MO | 4.9 | 50 | $5,000 | ||
| May 26 | 4:26 AM CDT | EF2 | Baxter, AR | 5.3 | 400 | |||
| May 26 | 5:03 AM CDT | EF1 | Fulton, AR | 10.4 | 500 | |||
| May 26 | 5:58 AM CDT | EF1 | Sharp, AR | 12.0 | 600 | |||
| May 26 | 6:04 AM CDT | EF2 | Oregon, MO | 45.5 | 400 | 1 | $1.1 million | |
| May 26 | 6:15 AM CDT | EF1 | Randolph, AR | 2.2 | 600 | |||
| May 26 | 6:24 AM CDT | EF1 | Randolph, AR | 5.0 | 300 | |||
| May 26 | 6:29 AM CDT | EF1 | Randolph, AR | 0.5 | 50 | |||
| May 26 | 7:07 AM CDT | EF2 | Stoddard, MO | 25.6 | 300 | $215,000 | ||
| May 26 | 7:15 AM CDT | EF3 | Stoddard, MO | 19.6 | 300 | $1.8 million | ||
| May 26 | 8:10 AM CDT | EF1 | Graves, KY | 4.7 | 50 | $10,000 | ||
| May 26 | 8:25 AM CDT | EF1 | Calloway, KY | 22.0 | 100 | $80,000 | ||
| May 26 | 8:35 AM CDT | EF1 | Calloway, KY | 4.0 | 150 | $20,000 | ||
| May 26 | 8:50 AM CDT | EF1 | Trigg, KY | 5.8 | 70 | $5,000 | ||
| May 26 | 8:59 AM CDT | EF2 | Trigg, KY | 19.0 | 250 | $205,000 | ||
| May 26 | 9:21 AM CDT | EF1 | McLean, KY | 9.6 | 100 | $55,000 | ||
| May 26 | 11:21 AM CDT | EF1 | Clinton, KY | 0.7 | 250 | |||
| May 26 | 11:29 AM CDT | EF1 | Clinton, KY | 0.4 | 75 | |||
| May 26 | 1:48 PM EDT | EF1 | Knox, KY | 0.8 | 60 | $200,000 | ||
| May 26 | 3:28 PM EDT | EF1 | Jackson, OH | 3.8 | 125 | $30,000 | ||
| May 26 | 4:23 PM EDT | EF0 | Putnam, WV | 0.3 | 75 | $10,000 | ||
| May 26 | 5:00 PM CDT | EF0 | Rock, WI | 11.8 | 50 | $112,000 | ||
| May 26 | 5:11 PM CDT | EF1 | Wright, MO | 14.2 | 400 | $515,000 | ||
| May 26 | 6:14 PM EDT | EF1 | City of Salem, VA | 2.0 | 300 | $1.2 million | ||
| May 26 | 5:15 PM CDT | EF0 | Rock, WI | 14.4 | 50 | $64,000 | ||
| May 26 | 5:27 PM CDT | EF0 | Jefferson, WI | 5.5 | 30 | $15,000 | ||
| May 26 | 5:39 PM CDT | EF3 | Howell, MO | 12.4 | 750 | 5 | $1.6 million | |
| May 26 | 5:44 PM CDT | EF0 | Jefferson, MO | 0.2 | 100 | $10,000 | ||
| May 26 | 5:48 PM CDT | EF1 | Saint Louis, MO to IL | 8.8 | 172 | $40,000 | ||
| May 26 | 6:12 PM CDT | EF2 | Shannon, MO | 3.2 | 250 | $75,000 | ||
| May 26 | 6:20 PM CDT | EF0 | Shannon, MO | 1.7 | 75 | $20,000 | ||
| May 26 | 6:34 PM CDT | EF0 | Saint Clair, IL | 10.5 | 500 | $26,000 | ||
| May 26 | 6:38 PM CDT | EF3 | Johnson, IL | 4.9 | 300 | 1 | $750,000 | |
| May 26 | 6:44 PM CDT | EF0 | Reynolds, MO | 3.3 | 276 | |||
| May 26 | 6:50 PM CDT | EF1 | Clinton, IL | 18.5 | 325 | $123,000 | ||
| May 26 | 6:51 PM CDT | EF0 | Reynolds, MO | 18.2 | 167 | $500 | ||
| May 26 | 6:53 PM CDT | EF0 | Reynolds, MO | 4.5 | 279 | $500 | ||
| May 26 | 6:54 PM CDT | EF0 | Carter, MO | 0.2 | 50 | $1,000 | ||
| May 26 | 7:28 PM CDT | EF1 | Marion, IL | 1.1 | 325 | |||
| May 26 | 7:29 PM CDT | EF2 | Marion, IL | 8.3 | 500 | $10 million | ||
| May 26 | 7:30 PM CDT | Unrated | Livingston, KY | 0.1 | 25 | |||
| May 26 | 7:34 PM CDT | EF0 | Union, KY | 3.5 | 50 | $2,000 | ||
| May 26 | 8:01 PM CDT | EF3 | Eddyville tornado, KY | 34.1 | 700 | 1 | 21 | $3.4 million |
| May 26 | 8:13 PM CDT | EF1 | Union, IL | 6.9 | 100 | $43,000 | ||
| May 26 | 8:26 PM CDT | EF1 | White, IL to IN | 34.1 | 500 | $382,000 | ||
| May 26 | 9:27 PM EDT | EF0 | Culpeper, VA | 4.8 | 100 | 5 | $250,000 | |
| May 26 | 8:27 PM CDT | EF1 | Lawrence, IL | 6.8 | 250 | |||
| May 26 | 9:49 PM EDT | EF2 | Knox, IN | 12.1 | 50 | $700,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.